Pran Spice Powder Turmeric Recall [US]

US FDA RecallUS/Silver Spring: OnTime Distribution recalls some Pran brand Spice Powder Turmeric due to excessive levels of lead, a known health risk factor. FDA: http://ht.ly/pvSwI

Direct link: http://www.fda.gov/Safety/Recalls/ucm370702.htm

Additional information:Pran Spice Powder Turmeric
The US Food and Drug Administration (“FDA”) reports the following Foods are subject to this recall:

  • Pran brand Spice Powder Turmeric, sold in two sizes of clear plastic jars with yellow plastic lids.
    • The small jar has a net weight of 8.82 ounces (250 grams) with a UPC of 8 31730 00551.
    • The large jar has a net weight of 14.1 ounces (400 grams) with a UPC of 8 46656 00209 4.

The affected Best Before dates include: 26 OCT 14 and 15 JAN 15.

About Lead Poisoning:
Lead is highly toxic and can enter the body through the digestive system or the lungs. It accumulates throughout the body and can damage nearly every one of the body’s systems, but is particularly toxic to the nervous system including the brain.

Lead is especially dangerous to children even at low exposure levels and has also been clinically shown to have the potential to cause intellectual, behavioral and other problems in kids. Potential health effects associated with exposure to high levels of Lead in all ages include vomiting, diarrhea, convulsions, coma and death.

Common sources of Lead include the following:

  • House paint before 1978. Even if the paint is not peeling, it can be a problem. Lead paint is very dangerous when it is being stripped or sanded. These actions release fine Lead dust into the air. Infants and children living in pre-1960s housing (when paint often contained Lead) have the highest risk of Lead poisoning. Small children often swallow paint chips or breathe dust from Lead-based paint.
  • Toys and furniture painted before 1976. After this date, paint was reformulated to remove Lead.
  • Painted toys and decorations made outside the US and Canada.
  • Lead bullets, fishing sinkers, curtain weights.
  • Old plumbing, pipes and faucets. Lead can be found in drinking water in homes containing pipes that were connected with Lead solder. Although new building codes require Lead-free solder, Lead can be still found in some modern faucets.
  • Soil contaminated by decades of car exhaust or years of house paint scrapings. Lead is more common in soil near highways and old houses.
  • Hobbies involving soldering, stained glass, jewelry making, pottery glazing, and miniature Lead figures (always look at labels to help determine risk).
  • Children’s paint sets and art supplies (again, always look at labels to help determine risk).
  • Pewter pitchers and dinnerware.
  • Storage batteries.

You can learn more about the harmful effects of Lead ingestion by visiting the National Institutes of Health (“NIH”) at http://ht.ly/nvU2k

___________________________________________________________

Recalls Direct RIN: 2013-2580
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.LivingSafely.org
E. & O. E.

☞ Want to share this recall with family, friends or work colleagues? Simply use the “Share this” options directly below.
☞ Appreciate this recall notification? Just click on the “Like” button below.

 

Frontera Classic Fajita Skillet Sauce Recall [Canada]

Canada CFIA RecallCanada/Ottawa: UNFI Canada Grocery West recalls some Frontera brand Classic Fajita Skillet Sauces due to undeclared gluten, a known allergen. CFIA: http://ht.ly/pvufN

Direct link: http://healthycanadians.gc.ca/recall-alert-rappel-avis/inspection/2013/36085r-eng.php

Additional information:
The Canadian Food Inspection Agency (“CFIA”) reports the following Sauces are subject to this recall:

  • Frontera Classic Fajita Skillet Sauce with Chipotle and Lime, 226 gram jar; all lots that declare “No gluten ingredients used”; UPC: 6 04183 12174 5

About Wheat Allergies:
For some people, wheat (and wheat products) can be a source of urgent, dangerous and potentially deadly, allergic reactions. Due to modern food manufacturing methods, wheat products may not “look” or “sound” like wheat and wheat ingredients may not be listed on the product label.

People with a wheat allergy should suspect all baked and processed breads as well as baked goods, mixes, powder and flour; beer (due to the absence of ingredient list in standardized beer, the presence of wheat does not have to be labeled in beers); cereal-based coffee substitutes such as chicory or barley; chicken and beef broth including cans and bouillon cubes); falafel balls; gluten; Host (i.e, Catholic communion wafers and altar bread); hydrolyzed plant protein; imitation bacon or bacon bits; pie fillings and puddings; prepared sauces (including chutney, soy and tamari sauce); and certain mixed seasonings.

In addition, if you see any of the following ingredients on your food, you should avoid them as they may trigger Anaphylactic Shock: Atta, Bulgur, Couscous, Durum, Einkorn, Emmer, Flour, Farina, Fu, Graham, high-gluten and high-protein flour, Kamut, Seitan, Semolina, Spelt (dinkel, farro).

Anaphylactic Shock could occur in consumers who are allergic to wheat ingredients within a very short time, potentially leading to severe injury and/or death. If you suspect Anaphylactic Shock, call 9-1-1 or other local emergency number for immediate transport to a medical center. If trained and an emergency kit is available, it may be appropriate to give an injectable drug such as Epinephrine (also known as adrenaline or adrenalin) to the affected individual. Trade names of these products include EpiPen, Twinject, Adrenaclick, Anapen, Jext, Allerject and Auvi-Q. Please note: even patients who are apparently stabilized should still go to hospital for emergency evaluation. Further treatment is often necessary.

You can learn more about Wheat Allergies from Health Canada at http://ht.ly/pvwb7

___________________________________________________________

CFIA reference number: 8339
Recalls Direct RIN: 2013-2579
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.LivingSafely.org/
E. & O. E.

☞ Want to share this recall with family, friends or work colleagues? Simply use the “Share this” options directly below.
☞ Appreciate this recall notification? Just click on the “Like” button below.

Metoclopramide, Ondansetron Injection Drug Recall [US]

US FDA RecallUS/Silver Spring: Hospira recalls one lot of Metoclopramide Injection and two lots of Ondansetron Injection due to glass particle and/or glass strand hazards. FDA: http://ht.ly/puSAa

Direct link: http://www.fda.gov/Safety/Recalls/ucm370658.htm

Additional information:
The US Food and Drug Administration (“FDA”) reports the following Drugs are subject to this recall:

  • Metoclopramide Injection, USP, 10 mg/2 mL (5 mg/mL), NDC 0409-3414-01, Lot 28-104-DK (the lot number may be followed by a 01), is packaged in a 2 mL single-dose fliptop vial, with an expiration date of October 1, 2014.
  • Ondansetron Injection, USP, 4 mg/2 mL (2 mg/mL), NDC 0409-4755-03, Lots 29-484-DK and 29-510-DK (the lot numbers may be followed by a 01) are packaged in a 2 mL single-dose fliptop vial, with an expiration date of May 1, 2015.

Both products are packaged as 25 units per carton/100 units per case in glass fliptop vials.

According to the FDA, the administration of an injectable with the presence of foreign particulates may potentially result in local inflammation, thrombophlebitis and/or low-level allergic response. Signs and symptoms could include redness, pain, swelling at the site, fever, shortness of breath, tachycardia, nausea and vomiting. Additionally, the particulate contaminants could potentially act as an emboli and impede blood flow causing tissue/organ damage, especially in vulnerable patients such as those undergoing surgery, immunosuppressed individuals, infants, children and the elderly, as well as patients with micro or macrovascular disease, such as cardiac and renal disease, who may be more at risk since their vasculature, and end organs, are already compromised.

___________________________________________________________

Recalls Direct RIN: 2013-2577
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.LivingSafely.org
E. & O. E.

☞ Want to share this recall with family, friends or work colleagues? Simply use the “Share this” options directly below.
☞ Appreciate this recall notification? Just click on the “Like” button below.

 

Honda NBC110 Motorcycle Recall [Australia]

Australia ACCC RecallAustralia/Canberra: Honda MPE recalls some Honda NBC110 Motorcycles due to engine stall, crash hazards. ACCC: http://ht.ly/pu61z

Direct link: http://www.recalls.gov.au/content/index.phtml/itemId/1051697

Additional information:
The Australian Competition & Consumer Commission (“ACCC”) reports the following vehicles are subject to this recall: Continue reading

%d bloggers like this: